Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 248, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 1998, 3:22 AM CDT for Coffee County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1998, 3:22 AM CDT (08:22 UTC)
- Expired
- Jun 2, 1998, 3:55 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Coffee County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 020822 RRA SVRBNA TNC031-020855- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 322 AM CDT TUE JUN 2 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE * UNTIL 355 AM CDT * AT 322 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WOODBURY OR IN THE VICINITY OF GOSSBURG MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... HOODOO AT 324 AM CDT NOAH AT 324 AM CDT POCAHONTAS AT 330 AM CDT SHADY GROVE AT 340 AM CDT SUMMITVILLE AT 340 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:15 PM CDT, 8 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 7:15 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT MON JUN 1 1998 CURNT ZFP SHAPING UP WELL ATTM. RECOMMEND PUTTING POPS OFF TIL AFT MIDNIGHT FOR NRN MID TN ZNS AS CLDS AND PCPN STILL A LONG WAY OFF. NO OTHER CHANGES RECOMMENDED. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 33 min |
| Jun 2, 1:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 49 min |
| Jun 2, 1:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 64 min |
| Jun 2, 2:12 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Jun 2, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 47 min |
| Jun 2, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 50 min |
| Jun 2, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| Jun 2, 3:04 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 51 min |
| Jun 2, 3:42 AM CDT | Tornado Warning | OHX | Coffee | 33 min |
| Jun 2, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 50 min |
| Jun 2, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 48 min |
| Jun 2, 4:20 AM CDT | Tornado Warning | OHX | Warren | 35 min |
| Jun 2, 4:32 AM CDT | Tornado Warning | OHX | Grundy | 33 min |
| Jun 2, 4:41 AM CDT | Severe Thunderstorm Warning | OHX | Sequatchie | 34 min |
| Jun 2, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 31 min |
| Jun 2, 4:53 AM CDT | Tornado Warning | OHX | Sequatchie | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.